Alert archive / Nebraska / Special Weather Statements in 2019
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 24, 2019, 5:21 PM MDT for Sioux County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 5:21 PM MDT (23:21 UTC)
- Expired
- Jul 24, 2019, 6:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Sioux County, NE
The radar
The Rapid City radar (KUDX), 159 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WWUS85 KCYS 242321 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 521 PM MDT Wed Jul 24 2019 NEZ002-095-250000- Dawes NE-North Sioux NE- 521 PM MDT Wed Jul 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWES AND NORTHERN SIOUX COUNTIES UNTIL 600 PM MDT... At 521 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles southwest of Provo to 6 miles northwest of Harrison. Movement was east at 35 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Montrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4270 10335 4270 10405 4300 10405 4300 10335 TIME...MOT...LOC 2321Z 257DEG 31KT 4302 10399 4274 10399 $$ Brothers
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:46 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 24, 2:46 PM MDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 246 PM MDT Wed Jul 24 2019 .SHORT TERM...(Late this afternoon and tonight) Issued at 245 PM MDT Wed Jul 24 2019 Upper ridge axis extends from the Four Corners to the Northern High Plains. Abundant monsoonal/subtropical moisture combined with daytime heating, orographics and weak energy aloft was triggering widely scattered showers/tstorms over portions of south-central and southeast WY this afternoon. Main threats with stronger cells will be erratic/gusty outflow winds to 50 mph, frequent lightning, small hail and locally heavy rainfall. Storm motion is east to southeast ~10 kt. Southern end of stronger winds aloft associated with shortwave trough passing north of the CWFA may produce a few severe tstorms with hail and strong winds north and east of a Lusk WY to Alliance NE line. Convection will continue to increase in areal coverage through late afternoon, and spread into the western NE Panhandle this evening. Convection over the NE Panhandle will end after midnight. .LONG TERM...(Thursday - Wednesday) Issued at 344 AM MDT Wed Jul 24 2019 The general pattern persists through much of the extended w/ zonal flow aloft allowing several weak disturbances to traverse the area through Tuesday. A lot of uncertainty with respect to thunderstorm chances on Thursday. Consensus guidance continues to suggest quite high PoPs across the CWA, but GFS/NAM/ECMWF remain very aggressive with the front and significant drying across the entire CWA by 18z that afternoon. As a result, QPF output is focused across Colorado and we believe this will be the case. Kept high PoPs restricted to areas immediately along the Wyoming/Colorado border. Otherwise, we can expect daily chances for afternoon/evening storms through much of the period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday morning) Issued at 1118 AM MDT Wed Jul 24 2019 VFR early in the period with some showers and tstms developing initially over the mtns. Expect sctd to numerous showers and storms to move east across the area mid-afternoon into this evening affecting most of the TAF sites. Brief MVFR vsbys along with gusty winds with the stronger activity. Clearing out later this evening and overnight. && .FIRE WEATHER... Issued at 148 PM MDT Wed Jul 24 2019 Fire weather concerns will be minimal. Drier air the next few days will reside across lower elevations of Carbon County, with minimum humidities between 15 and 20 percent. Wind speeds will generally remain below 25 mph, except erratic and gusty near thunderstorms. Isolated to scattered afternoon and evening showers and thunderstorms will develop on a daily basis, especially over the mountains, foothills and high plains. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...CLH AVIATION...RE FIRE WEATHER...MAJ
Hazardous weather outlook, Jul 24, 10:28 AM MDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1028 AM MDT Wed Jul 24 2019 NEZ019>021-054-055-WYZ101-103>107-109>119-251630- Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1028 AM MDT Wed Jul 24 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered afternoon and evening thunderstorms are expected. While severe weather is not anticipated, the stronger storms may produce small hail, gusty winds to 40 mph and locally heavy rain. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated to scattered thunderstorms will be possible each afternoon and evening through Tuesday. The threat for severe weather is low. .Spotter information statement... Spotter activation will not be required. NEZ002-003-095-096-WYZ102-108-251630- Dawes-Box Butte-North Sioux-South Sioux-Niobrara County- Goshen County- 1028 AM MDT Wed Jul 24 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered afternoon and evening thunderstorms are expected. Isolated strong to severe storms with hail up to one inch in diameter, wind gusts to 50 mph and locally heavy rain are possible. This includes Lusk, Harrison, Chadron and Alliance. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated to scattered thunderstorms will be possible each afternoon and evening through Tuesday. The threat for severe weather is low. .Spotter information statement... Spotter activation may be required between 4 PM and 10 PM.
In the hours before
Special weather statement, Jul 24, 4:23 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
423 PM MDT Wed Jul 24 2019
WYZ108-242300-
Goshen County WY-
423 PM MDT Wed Jul 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN COUNTY UNTIL 500
PM MDT...
At 422 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Hawk Springs, or 21 miles southwest of Torrington,
moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Yoder, Huntley, Veteran and Hawk Springs.
LAT...LON 4184 10458 4206 10427 4188 10405 4180 10406
4167 10433
TIME...MOT...LOC 2222Z 233DEG 15KT 4181 10441
BrothersSpecial weather statement, Jul 24, 4:25 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Cheyenne WY 425 PM MDT Wed Jul 24 2019 WYZ102-242300- Niobrara County WY- 425 PM MDT Wed Jul 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NIOBRARA COUNTY UNTIL 500 PM MDT... At 424 PM MDT, Doppler radar was tracking a strong thunderstorm near Lance Creek, or 22 miles north of Lusk, moving east at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lance Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4296 10406 4297 10466 4318 10467 4323 10405 TIME...MOT...LOC 2224Z 267DEG 25KT 4309 10454 Brothers
Special weather statement, Jul 24, 5:11 PM MDT, 10 minutes before
Special Weather Statement National Weather Service Cheyenne WY 511 PM MDT Wed Jul 24 2019 WYZ102-242345- Niobrara County WY- 511 PM MDT Wed Jul 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY UNTIL 545 PM MDT... At 511 PM MDT, Doppler radar was tracking a strong thunderstorm near Redbird, or 22 miles west of Edgemont, moving east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mule Creek Junction and Redbird. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4318 10405 4319 10449 4337 10450 4340 10406 TIME...MOT...LOC 2311Z 267DEG 28KT 4329 10427 Brothers
Special weather statement, Jul 24, 5:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 521 PM MDT Wed Jul 24 2019 NEZ002-095-250000- Dawes NE-North Sioux NE- 521 PM MDT Wed Jul 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWES AND NORTHERN SIOUX COUNTIES UNTIL 600 PM MDT... At 521 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles southwest of Provo to 6 miles northwest of Harrison. Movement was east at 35 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Montrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4270 10335 4270 10405 4300 10405 4300 10335 TIME...MOT...LOC 2321Z 257DEG 31KT 4302 10399 4274 10399 Brothers
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:23 PM MDT | Special Weather Statement | CYS | Goshen | 37 min |
| Jul 24, 4:25 PM MDT | Special Weather Statement | CYS | Niobrara | 35 min |
| Jul 24, 4:53 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 37 min |
| Jul 24, 5:11 PM MDT | Special Weather Statement | CYS | Niobrara | 34 min |
| Jul 24, 5:47 PM MDT | Special Weather Statement | CYS | Sioux | 43 min |
| Jul 24, 5:57 PM MDT | Special Weather Statement | CYS | Dawes | 33 min |
Nearby
Special Weather Statements in Nebraska, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.